Can I Mix Coffee With My Daily Meds?

| October 20, 2012 | 0 Comments
Ritalin

(Photo credit: Wikipedia)

Coffee is the best way to start out your day and not being able to have a couple would really ruin my day. If you are on medication should you be concerned about mixing them with coffee. If you have this concern you should be consulting as soon as possible with your doctor to see if there is any interactions you should be aware of.

According to Health Magazine, its best not to combine large amounts of caffeine with any drug that has a stimulant effect. You are probably aware of many different types of stimulant drugs that are in peoples medicine chests these days. But did you realize than common cold pills have pseudoephedrine. Mixing this drug with caffiene can heighten the drug’s side effects, which may include weakness, nausea, and an irregular heartbeat.

Meanwhile, certain antibiotics, such as ciprofloxacin (Cipro), can interfere with the breakdown of caffeine in your body, extending the amount of time it stays in your system and prolonging its effects, such as insomnia or a bad case of the jitters. The herbal supplement echinacea can also do this.

Finally, never mix caffeine with ephedrine (a stimulant that was banned from dietary supplements in the U.S. but is still found in some congestion relievers). The combo can lead to increased blood pressure or even more serious heart problems.

If you’re a java junkie, consider cutting back on the coffee or opting for decaf while you’re on any of these meds, and ask your doctor or pharmacist about potential side effects when he prescribes a new medication.

Tags: , , , , , ,

Category: Coffee

About the Author ()

Welcome to Best Coffee For You. I hope you lik our articles and helpful product reviews. Thanks for stopping by.

Leave a Reply

Your email address will not be published. Required fields are marked *